Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Diagnosed with ankylosing spondylitis, hemochromatosis and hypothyroidism. Back pain.MRI showing inflammation. Need advice

hello doctor, I'm 49 years old, female, 2 kids, 18 and 15 years old via sectio,I have very much problems with my health for about 13-14 years now, tired, joint pains, and now diagnosed with ankylosing spondylitis, hemochromatosis and hypo-thyroidie. For hemochromatosis I had 8 times bloodletting within 3,5 months. It wasn't nice, I didn't feel great. Than I started with erytrocytafereses, a double doses in one time, a week later my terrible back pain suffering started. this was early july 2012. in september an Xray showed an inflammation of my right sacra-ilium. the MRI confirmed the inflammation. I was on naxopren 500mg 2 times a day since july 2012 and also 4 times paracetamol 1000mg. HLA b27 pos. two weeks before the backpain started I had a slip-up twice with my right leg. and it did hurt. years ago I had dislocated sacro joints, my physiotherapist did fix that each time. this time when the hurting started I couldn't lift up my leg, couldn't lay down or sit. My osteopath did help me en located the joint and some thoracle vertebras. but the pain remained. My reumatologist gave me Arcoxia but I did feel much sicker with these medicine, back on naxopren and than she gave me fenylbutazon, but that was even harder than the arcoxia. so in january I was allowed to start with Simponi, 1 doses each month. because of the monthly afereses I have to take the Simponi right after that. the combination is very hard. I also get paronychia on both hands, it hurts very much, my nails do come of, headache, nauseous, I had a terrifying heartstop at night and also spontaneous tinnitus after the second injection. I really don't want to take this medicine again, in those two months the pain still stayed the same. So, as for what they say about Bechterew, keep on moving, don't lay down, is not for me, each and every step is so hurtful and when I lay down the pain is reducing. and my back is less hurting. I don't wake up at night from pain. Since the bloodletting I do have a good night rest (I didn't have a good sleep since about 13 years), but unfortunately still tired through the day. 4 weeks ago I decided to take out the Mirena device, (this was my third, so I have had Mirena devices for 14 years now) I feel like another woman. I have more endurance, sometimes less tired, my skin is better, but the pain is still here. But my back is more flexible, i can reach the floor and i can walk straight up, so I do think this is great. My theory is that the Mirena causes a sterile inflammation in the uterus and this can get my immuunsystem on the run. but now I ask you, can you think with me? what can i do now. Next week I have to go to my reumatologist. I wish there was someone who has the brains for the 3 illnesses together. so what is the best treatment for me, thinking of the combinations of the illnesses. Is there a specialist who has the knowlegde of those 3 illnesses.
I hope to hear from you. thank you in advance. Dorine
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
Since you have immune related problems, the multiple problems that you are having are common. You need a detailed clinical monitoring for the treatment. The dosage regulation needs to be done after a clinical response assessment.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Thu, 11 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor